I have high blood pressure and often find that my pulse is really low. Sometimes the machine won't read it which is under 40.Every thing I read says low is good but it can't be when I'm often exhausted when it's so low. I'm not an athlete so it doesn't work to say low is good. I'm about 70-80lbs heavier than I should be. Often when its below 52 it also shows irregular heart beat. Had irregular heart beat almost always when I was on methyldopa. So what is too low and is there a way to raise it so its not irregular?
Unfortunately, home monitoring systems aren't really accurate. A normal pulse rate is between 60 and 100. It will go lower during sleep and higher when you are up and about. It may even go higher whne some people breathe in and out. The mean is 72 for a man and 82 for a woman. If the heart rate is truely in the 40 range, you should see your doctor. Some patients need to have a pacemaker in those situations.
Like glendslori said, home systems can be wrong. There are other conditions like Hypothyroid that can cause a low pulse. A low pulse is usually regarded as not normal if there are symptoms related to the heart rate. For instance some athletes have heart rates in the 30's but have no symptoms, therefore no treatment. I had a heart rate in the low 40's and felt dizzy, tired and had palpitations. I now have an ICD (for another heart propblem) with pacing at 70 bpm and feel much better.
You should call your doctor and have this checked out.
the low pulse to watch out for is zero.
Lots of people have different pulse rates. When in hospital the last time, my pulse was
dropping to 23-25 when having a nice sleep. The first few nights I got sick of nurses screaming at me and alarms going off. That turned out to be my beta blockers dosage
being too high.
I agree with stevie wonder, see a doctor
I was told as long as your blood pressure is staying around normal you don't really need to worry about your pulse to much.My dads pulse is always really low but he has a heart mirmar however you spell that...But maybe just check with your Doc and see what they say..
Yeah probably should see the doc. It scared we a few weeks ago when I woke from a sound sleep. Kinda the jolt of adrenalin wake up like something was wrong, no one was in the house and the kids were ok. But by the time i got back to the bedroom i could barely walk. I was staggering just felt like my body was filled with sludge. I flopped down on the bed for a bit. I couldn't even find my pulse at first.
Are you taking any medications for the high blood pressure? beta-blockers, which in my understanding are the main drug used to bring blood pressure down, also slow the heart... i think that if the slowness of your heart is causing other problems like lightnessness, fainting, dizziness, blackouts, breathlessness etc... then oviously you need to go back to your doctor and get the dose changed or drug changed.
The reason you may feel exausted when it's very low may be that the body may think it's in sleeping mode and so oxygen is not being carried from the lungs to the body as quick as the body needs to feul the muscle etc... this will leave you extremly tired.
Go back and see your doc and i'm sure he/she will be able to do wonders for you... take care Juliex
No I'm not taking any meds. Haven't been to the doc for 3yrs. Haven't felt it was in the budget. When the script ran out I contacted the doctors nurse, they gave me a month more of the script an said to come back in. So I took it one more month and slowly weaned myself off cause I couldn't afford the Dr visit. Not poor enough to get help and not rich enough to have insurance. If I knew exactly what the Dr visit was going to run maybe I could have tried to budget it in but when it may be $80 or $280 I can't walk through that door thinking I have enough then find out its not even going to touch the bill. Yeah I could make payments but when I'm barely getting month to month I couldn't handle the thought of another bill. Bills are the only thing that really stresses me to the breaking point. I just have my home monitor for morbid curiosity I suppose. My screen name twd is theworkingdead but you know what really sad that since I lost my job I'm going to qualify for help. Sorry to be in such a bad mood.
I have been on Sotalol since last July and suffered consistently from side effects - fatigue, dizziness, insomnia and bradycardia. I went to the ER about a month ago after a particularly bad day feeling very bad. I was on the heart monitor and it kept alarming as I'd start to drift off. I was dropping into the 30s. Too low. Next day I saw my GP (not my cardiologist - can't get an appointment with him on short notice - and he cut my dosage in half. Just like that. Now I'm pretty well free of side effects and my heart is stable and in NSR. No more pounding and PVCs. When my GP talked to my cardiologist to tell him what he did, he said that Sotalol is not effective at such low dosage (20mg BID). Well, he's wrong. For me, it's effective at that level and anything higher is an overdose! Live and learn. Beta blockers definitely slow down your heart and, at some point, it becomes a problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.